I don’t think this is migraine, but I’m not a doctor.

March 17th, I got a headache. Centralized at my forehead, and back to the crown of my head. It has not gone away for 6 months. The pain level varies from manageable to debilitating, and often fluctuates during the day. Sometimes my headaches feel cold, and are accompanied by nausea, dizziness and fatigue. Bright lights and loud sounds definitely increase the pain. Three appointments with a neurologist, and he says it’s chronic migraine. None of the prevention or rescue medication makes the headache go away. I’ve had a CT and MRI and lots of blood work done. Everything is normal. From what I’ve read, my headache doesn’t sound like migraines. I’m under the impression the migraines are usually on one side and always debilitating. I’m not a doctor so how do I question a neurologist?! Any advice is appreciated.


Community Answers
  • Nancy Harris Bonk moderator
    2 months ago

    Hi lanekaram,

    Thank you for your question and sharing your journey with us. Let me see what information I can share with you that may be helpful.

    There are many misconceptions about migraine some of which include a migraine attack is always debilitating and head pain only occurs on one side. Many of us experience bilateral head pain, and are in constant pain all over our heads. Some of my migraine attacks are one sided, but more commonly are bilateral. I’m currently having a mild migraine attack right now. Attacks can be mild moderate or severe. You can read more about a migraine attack here; https://migraine.com/migraine-symptoms/ and https://migraine.com/blog/migraine-guided-visualization/ and https://migraine.com/infographic/strange-early-signs-migraine-attack/.

    A word about migraine prevention medications; it can take up to 90 days before we see a reduction in our migraine attack frequency and severity. During this time potential side effects may lessen. The thing is if we don’t give each medication a fair trial, we’ll never know which one would have worked. Does that make sense?

    By any chance are you taking something every day or near daily, to help relieve this pain? Some of us may be susceptible to something called rebound headache. Rebound may occur if we take migraine medications and/or pain relievers, whether they are over-the-counter or prescription more than two to three days a week. If we do this we can end up in a daily cycle of pain that is hard to break. Here is information on rebound; https://migraine.com/living-migraine/stop-rebound-headaches/.

    Take a look around our site, we have great information!

    I hope this helps!
    Nancy

  • Share Your Answer

    Poll